Alert archive / North Dakota / Blizzard Watches in 2011
Blizzard Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this blizzard watch at Mar 11, 2011, 4:26 AM CST for Ransom County, Richland County, Sargent County, North Dakota; Wilkin County, Minnesota. It took effect at Mar 11, 2011, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 4:26 AM CST (10:26 UTC)
- In effect from
- Mar 11, 2011, 3:00 PM CST
- Expired
- Mar 11, 2011, 10:47 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Wilkin County, MN, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS43 KFGF 111026 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 426 AM CST FRI MAR 11 2011 ...WINTER STORM TO IMPACT THE AREA THIS AFTERNOON INTO TONIGHT... .A DEVELOPING STORM SYSTEM OVER MONTANA WILL MOVE EAST THROUGH NORTHERN NORTH DAKOTA TODAY AND THEN BE LOCATED IN NORTHWEST MINNESOTA THIS EVENING. A PERIOD OF SNOW ALONG WITH STRONG NORTHWEST WINDS WILL OCCUR JUST BEHIND THE LOW PASSAGE IN THE COLDER AIR. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH COMBINED WITH FALLING SNOW WILL SHARPLY REDUCE VISIBILITIES ESPECIALLY OVER THE EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF NORTHWESTERN MINNESOTA. SNOW AMOUNTS WILL BE IN THE 2 TO 4 INCH RANGE ALONG AND NORTH OF HIGHWAY TWO WITH AROUND AN INCH OR LESS SOUTH OF INTERSTATE 94. PRIOR TO THE SNOWFALL...THERE COULD BE A BRIEF PERIOD OF FREEZING DRIZZLE OR VERY LIGHT RAIN AS TEMPERATURES BEFORE THE LOW PASSES WILL RISE TO ABOVE FREEZING IN MOST AREAS. MNZ001-002-004-007-NDZ008-016-027-029-030-121200- /O.UPG.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ /O.NEW.KFGF.BZ.W.0005.110311T2100Z-110312T1200Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CAVALIER...GRAFTON...GRAND FORKS... FINLEY...MAYVILLE 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD INTO THE NORTHERN RED RIVER VALLEY LATE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL IMPACT THE AREA LATE TONIGHT. THESE WINDS WILL CAUSE BLIZZARD CONDITIONS AND NEAR ZERO VISIBLITIES...ESPECIALLY IN OPEN COUNTRY. * TRAVEL WILL BECOME VERY HAZARDOUS FRIDAY NIGHT DUE TO REDUCED VISIBILITIES IN FALLING SNOW...AND BLOWING AND DRIFTING SNOW. * PRIOR TO THE SNOWFALL...THERE MAY BE A PERIOD OF LIGHT FREEZING DRIZZLE OR LIGHT RAIN THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ006-007-014-015-024-026-028-054-121200- /O.UPG.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ /O.NEW.KFGF.BZ.W.0005.110311T1800Z-110312T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD INTO THE DEVILS LAKE AREA EARLY THIS AFTERNOON AND THEN CONTINUE THROUGH MIDNIGHT. TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL ACCOMPANY THE SNOW MID AFTERNOON INTO TONIGHT. THE SNOW COMBINED WITH THE WIND WILL CAUSE WHITE OUT CONDITIONS. * PRIOR TO THE SNOWFALL...THERE MAY BE A PERIOD OF LIGHT FREEZING DRIZZLE THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ038-121200- /O.NEW.KFGF.BZ.W.0005.110311T1800Z-110312T1200Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY. * SNOW WILL MOVE INTO THE AREA THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. SNOW ACCUMULATION OF AROUND 2 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL ARRIVE MID AFTERNOON AND CONTINUE INTO TONIGHT. THE WINDS COMBINED WITH FALLING SNOW WILL CAUSE WHITE OUT CONDITIONS. * PRIOR TO THE ARRIVAL OF THE SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ003-NDZ039-121200- /O.NEW.KFGF.BZ.W.0005.110311T2100Z-110312T1200Z/ CLAY-CASS- INCLUDING THE CITIES OF...MOORHEAD...FARGO 426 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. * SNOW WILL SPREAD INTO THE FARGO AND MOORHEAD AREAS LATE THIS AFTERNOON AND CONTINUE TONIGHT. SNOW ACCUMULATION UP TO 2 INCHES IS EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL WILL ACCOMPANY THE SNOW TONIGHT. THE WIND COMBINED WITH SNOWFALL WILL CREATE WHITE OUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY. * PRIOR TO THE ARRIVAL OF SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ005-008-013>015-022-121200- /O.UPG.KFGF.WS.A.0002.110311T1800Z-110312T1800Z/ /O.NEW.KFGF.WW.Y.0016.110312T0000Z-110312T1200Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN 426 AM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL SPREAD INTO THE THIEF RIVER FALLS AND ROSEAU AREAS EARLY THIS EVENING AND THEN CONTINUE THROUGH EARLY MORNING. 2 TO 4 INCHES OF NEW SNOW IS ANTICIPATED. * NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP BY MID EVENING AND CONTINUE THROUGH EARLY MORNING. THIS WILL CAUSE EXTENSIVE DRIFTING AND BLOWING SNOW IN OPEN COUNTRY. * PRIOR TO THE ARRIVAL OF THE SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ006-009-016-017-023-024-027-028-030>032-040-121200- /O.NEW.KFGF.WW.Y.0016.110312T0000Z-110312T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 426 AM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. * SNOW WILL SPREAD INTO WEST CENTRAL AND NORTH CENTRAL MINNESOTA THIS EVENING AND THEN CONTINUE THROUGH THE EARLY MORNING. 1 TO 2 INCHES OF NEW SNOW IS ANTICIPATED. * NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP BY MID EVENING AND CONTINUE THROUGH EARLY MORNING. THIS WILL CAUSE EXTENSIVE DRIFTING AND BLOWING SNOW IN OPEN COUNTRY. * PRIOR TO THE ARRIVAL OF THE SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ029-NDZ049-052-053-121200- /O.NEW.KFGF.BZ.A.0001.110311T2100Z-110312T1200Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 426 AM CST FRI MAR 11 2011 ...BLIZZARD WATCH IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT. * A STORM SYSTEM WILL MOVE ACROSS NORTHERN NORTH DAKOTA INTO NORTHERN MINNESOTA THIS AFTERNOON AND EVENING. MOST OF THE SNOW WILL FALL NORTH OF INTERSTATE 94 IN NORTH DAKOTA. SOUTH OF INTERSTATE 94 SOME LIGHT SNOW IS ANTICIPATED WITH AMOUNTS AN INCH OR LESS. * HOWEVER STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP AS THE STORM SYSTEMS MOVES EAST OF OUR AREA TONIGHT AND THIS MAY CAUSE WHITE OUT CONDITIONS DUE TO REDUCED VISIBLITIES IN BLOWING SNOW. * THE THREAT FOR BLIZZARD CONDITIONS ARE NOT QUITE AS CERTAIN IN THE FAR SOUTHERN VALLEY AS THEY ARE IN THE NORTH AND THUS PEOPLE SHOULD MONITOR LATER FORECASTS FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ DTR/PR
1 follow-up statement
161 WWUS43 KFGF 111647 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1047 AM CST FRI MAR 11 2011 ...WINTER STORM TO IMPACT THE AREA THIS AFTERNOON INTO TONIGHT... .A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER CENTRAL NORTH DAKOTA BEFORE MOVING INTO EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS AFTERNOON AND INTO TONIGHT. A PERIOD OF SNOW ALONG WITH STRONG NORTHWEST WINDS WILL OCCUR JUST BEHIND THE CENTER OF THE LOW IN THE COLDER AIR. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH COMBINED WITH FALLING SNOW WILL SHARPLY REDUCE VISIBILITIES ESPECIALLY OVER THE EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF NORTHWESTERN MINNESOTA. SNOW AMOUNTS WILL BE IN THE 2 TO 4 INCH RANGE ALONG AND NORTH OF HIGHWAY TWO WITH AROUND AN INCH OR LESS SOUTH OF INTERSTATE 94. PRIOR TO THE SNOWFALL...THERE COULD BE A BRIEF PERIOD OF FREEZING DRIZZLE OR VERY LIGHT RAIN AS TEMPERATURES BEFORE THE LOW PASSES WILL RISE TO ABOVE FREEZING IN MOST AREAS. MNZ029-NDZ049-052-053-121200- /O.UPG.KFGF.BZ.A.0001.110311T2100Z-110312T1200Z/ /O.EXA.KFGF.BZ.W.0005.110311T2100Z-110312T1200Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 1047 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * A STORM SYSTEM WILL MOVE ACROSS NORTHERN NORTH DAKOTA INTO NORTHERN MINNESOTA THIS AFTERNOON AND EVENING. WHILE THE MAJORITY OF SNOW WILL FALL NORTH OF INTERSTATE 94 IN NORTH DAKOTA...AN INCH OR SO OF SNOW IS POSSIBLE SOUTH OF INTERSTATE 94. * HOWEVER...STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP AS THE STORM SYSTEMS MOVES EAST OF OUR AREA TONIGHT AND THIS MAY CAUSE WHITE OUT CONDITIONS DUE TO REDUCED VISIBILITIES IN BLOWING SNOW. * PRIOR TO THE SNOWFALL...THERE MAY BE A PERIOD OF LIGHT FREEZING DRIZZLE OR LIGHT RAIN THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ006-007-014-015-024-026-028-038-054-121200- /O.CON.KFGF.BZ.W.0005.110311T1800Z-110312T1200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 1047 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. * SNOW WILL SPREAD INTO THE DEVILS LAKE AREA THIS AFTERNOON AND THEN CONTINUE THROUGH MIDNIGHT. TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL ACCOMPANY THE SNOW MID AFTERNOON INTO TONIGHT. THE SNOW COMBINED WITH THE WIND WILL CAUSE WHITE OUT CONDITIONS. * PRIOR TO THE SNOWFALL...THERE MAY BE A PERIOD OF LIGHT FREEZING DRIZZLE THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ001>004-007-NDZ008-016-027-029-030-039-121200- /O.CON.KFGF.BZ.W.0005.110311T2100Z-110312T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...CAVALIER...GRAFTON... GRAND FORKS...FINLEY...MAYVILLE...FARGO 1047 AM CST FRI MAR 11 2011 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. * SNOW WILL SPREAD INTO THE RED RIVER VALLEY LATE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT. TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES CAN BE EXPECTED. * THE BIG STORY WILL BE STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WHICH WILL IMPACT THE AREA LATE TONIGHT. THESE WINDS WILL CAUSE BLIZZARD CONDITIONS AND NEAR ZERO VISIBILITIES... ESPECIALLY IN OPEN COUNTRY. * TRAVEL WILL BECOME VERY HAZARDOUS FRIDAY NIGHT DUE TO REDUCED VISIBILITIES IN FALLING SNOW...AND BLOWING AND DRIFTING SNOW. * PRIOR TO THE SNOWFALL...THERE MAY BE A PERIOD OF LIGHT FREEZING DRIZZLE OR LIGHT RAIN THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-121200- /O.CON.KFGF.WW.Y.0016.110312T0000Z-110312T1200Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 1047 AM CST FRI MAR 11 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. * SNOW WILL SPREAD INTO WEST CENTRAL AND NORTH CENTRAL MINNESOTA THIS EVENING AND THEN CONTINUE THROUGH THE EARLY MORNING. 1 TO 2 INCHES OF NEW SNOW IS ANTICIPATED. * NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP BY MID EVENING AND CONTINUE THROUGH EARLY MORNING. THIS WILL CAUSE EXTENSIVE DRIFTING AND BLOWING SNOW IN OPEN COUNTRY. * PRIOR TO THE ARRIVAL OF THE SNOW...THERE COULD BE SOME PATCHY FREEZING DRIZZLE OR VERY LIGHT RAIN TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ JR
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard watch went out at Mar 11, 4:11 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 11, 4:11 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
411 AM CST FRI MAR 11 2011
.DISCUSSION...
CHALLENGES ABOUND WITH TODAY/S WINTER STORM. PRIMARY CONCERNS
WILL BE PRECIPITATION PHASE AND AMOUNTS...WINDS AND ASSOCIATED
HEADLINES. GFS/NAM/ECMWF HAVE LOCKED ONTO THE SURFACE LOW POSITION
AND REMAIN QUITE SIMILAR THROUGHOUT THE EVENT. GEM IS AN OUTLIER
AND WILL NOT CONSIDER. OVERALL...DID LEAN TOWARD THE GFS/ECMWF
SOLUTIONS WHICH ARE MOST SIMILAR IN TIMING AND QPF OUTPUT.
10 UTC WATER VAPOR LOOP SHOWS ABUNDANT MOISTURE WRAPPING INTO
UPPER LEVEL SHORT-WAVE ACROSS NORTHWEST MT...WHILE SURFACE LOW
PRESSURE CENTER IS TAKING SHAPE ACROSS NORTHWEST ND. MODELS TRACK
SURFACE LOW ACROSS NORTHERN ND AND NEAR DULUTH MN BY 06 UTC
TONIGHT.
AHEAD OF THE FRONT...FREEZING DRIZZLE...DRIZZLE OR RAIN WILL BE
POSSIBLE DEPENDING ON SURFACE TEMPERATURES GIVEN NEAR SURFACE
SATURATION AND VERY WARM DRY MID-LEVEL AIR. DO NOT EXPECT MUCH
ACCUMULATION...SO FOR AREAS BELOW FREEZING...SIGNIFICANT ICING
SHOULD NOT BE A PROBLEM. MAJORITY OF PRECIPITATION WILL FALL AS
SNOW AS THERMAL PROFILE CRASHES BELOW FREEZING THIS AFTERNOON WITH
PASSAGE OF A STRONG COLD FRONT. HIGHEST SNOW TOTALS IN THE 3 TO 5
INCH RANGE WILL BE ALONG AND NORTH OF THE HIGHWAY 2 CORRIDOR GIVEN
STRONG 700 TO 850 HPA FRONTOGENESIS AND IMPRESSIVE UPPER LEVEL
Q-VECTOR CONVERGENCE ON THE BACKSIDE OF THE SURFACE LOW. FARTHER
SOUTH...1 TO 3 INCHES WILL BE THE RULE.
BIG CONCERN TODAY WILL BE WIND. AS LOW MOVES EASTWARD...THE
SURFACE PRESSURE GRADIENT ALONG AND WEST OF THE VALLEY STRENGTHENS
WITH 40 TO 50 KTS AT 925 HPA. GIVEN STRONG COLD AIR ADVECTION AND
DECENT UNIDIRECTIONAL SHEAR...STRONG NORTHERLY WINDS WITH GUSTS
TO 40 MPH ARE LIKELY AT THE SURFACE. THIS...COMBINED WITH FALLING
SNOW WILL RESULT IN BLIZZARD CONDITIONS AND DANGEROUS TRAVEL THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS. WILL ISSUE A BLIZZARD WARNING
ACROSS THE DEVILS LAKE BASIN SOUTHWARD TO BARNES COUNTY FROM 18
UTC THIS AFTERNOON UNTIL 12 UTC TOMORROW MORNING. FARTHER EAST
ACROSS THE NORTHERN AND CENTRAL VALLEY...WILL DELAY THE START TIME
UNTIL 21 UTC.
UNCERTAINTY REMAINS TO THE EXTENT OF FALLING SNOW COMBINED WITH
STRONGER WINDS ACROSS THE SOUTHERN VALLEY...SO WILL GO WITH A
BLIZZARD WATCH FOR NOW. EVEN WITH LITTLE ADDITIONAL SNOWFALL...
RECENT ACCUMULATIONS MAY BE ENOUGH TO RESULT IN GROUND BLIZZARD
CONDITIONS. DAY SHIFT WILL NEED TO CLOSELY MONITOR CONDITIONS AND
UPDATE AS NECESSARY. WILL ISSUE A WINTER WEATHER ADVISORY FOR SNOW
AND BLOWING SNOW FROM 00 UTC TONIGHT THROUGH 12 UTC SATURDAY ACROSS
THE THE EASTERN THIRD OF THE FORECAST AREA AS WIND SPEEDS SHOULD
BE LESS.
EXPECT A RETURN TO MORE TRANQUIL WEATHER THIS WEEKEND THROUGH MUCH
OF NEXT WEEK. TEMPERATURES WILL WARM NICELY INTO THE MID 30S TO
NEAR 40 DEGREES BY TUESDAY AND WEDNESDAY.
&&
.AVIATION...
VFR CONDITIONS THIS MORNING WILL RAPIDLY DETERIORATE INTO THE
MVFR/IFR RANGE FROM WEST TO EAST THIS AFTERNOON AS A STRONG COLD
FRONT MOVES ACROSS THE REGION. SOME MIXED FREEZING PRECIPITATION
IS POSSIBLE AHEAD OF THE FRONT...BUT WILL CHANGE OVER TO ALL SNOW
AT ALL TAF AIRFIELDS NO LATER THAN 00 UTC TONIGHT. BREEZY
SOUTHERLY WIND AHEAD OF THE FRONT WILL SHIFT TO THE NORTH-NORTHWEST
WITH FRONTAL PASSAGE...GUSTING TO 35 KTS AT TIMES. EXPECT SNOW AND
BLOWING SNOW BEHIND THE FRONT WITH FREQUENT REDUCTIONS IN
VISIBILITY BELOW 1 SM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT
FOR NDZ049-052-053.
BLIZZARD WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
FOR NDZ008-016-027-029-030-039.
BLIZZARD WARNING FROM NOON TODAY TO 6 AM CST SATURDAY FOR NDZ006-
007-014-015-024-026-028-038-054.
MN...BLIZZARD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE TONIGHT
FOR MNZ029.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
SATURDAY FOR MNZ005-006-008-009-013>017-022>024-027-028-
030>032-040.
BLIZZARD WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
FOR MNZ001>004-007.
&&
ROGERSHazardous weather outlook, Mar 10, 5:48 PM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 548 PM CST THU MAR 10 2011 MNZ003-006-009-016-017-023-024-027>032-040-NDZ038-039-049-052-053- 120000- CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER- SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS- RANSOM-SARGENT-RICHLAND- 548 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL TRACK ACROSS NORTHERN NORTH DAKOTA AND MINNESOTA FRIDAY NIGHT. WARMER AIR WILL ADVANCE NORTHWARD AHEAD OF THIS SYSTEM AND MIGHT BRING SOME DRIZZLE OR FREEZING DRIZZLE FRIDAY MORNING INTO THE AFTERNOON. LIGHT SNOW WILL ACCOMPANY GUSTY WINDS FRIDAY NIGHT AND COULD REDUCE VISIBILITY LEADING TO HAZARDOUS TRAVEL. PERSONS TRAVELING SHOULD STAY TUNED TO LATER STATEMENTS ON THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ001-002-004-005-007-008-013>015-022-NDZ006>008-014>016-024- 026>030-054-120000- WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-WESTERN WALSH COUNTY- 548 PM CST THU MAR 10 2011 ...WINTER STORM WATCH FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL MOVE INTO NORTH DAKOTA FRIDAY AND THEN INTO MINNESOTA FRIDAY EVENING. WARMER AIR WILL ADVANCE NORTHWARD AHEAD OF THIS SYSTEM AND MIGHT BRING SOME DRIZZLE OR FREEZING DRIZZLE FRIDAY MORNING INTO THE AFTERNOON. AS THE LOW MOVES EAST...A BAND OF SNOW WILL MOVE IN BEHIND IT ALONG WITH STRONG NORTHWEST WINDS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. SNOW AMOUNTS FROM 2 TO 5 INCHES ARE POSSIBLE. TRAVEL WILL BECOME HAZARDOUS FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:26 AM CST | Blizzard Warning | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 26 hr |
| Mar 11, 4:26 AM CST | Winter Weather Advisory | FGF | Becker, Beltrami, Clearwater, Grant, Hubbard, Lake of the Woods and 8 more | 26 hr |
Nearby
Blizzard Watches in North Dakota, 2011Blizzard Watches in Minnesota, 2011Every blizzard watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.